Bluelight

Thread: Weird mouth/tongue spasm while on opiates?

Results 1 to 13 of 13
  1. Collapse Details
    Weird mouth/tongue spasm while on opiates? 
    #1
    So I hope I don't sound crazy but this has been driving me crazy for a long time now since I've been using opiates.

    Whenever I stil have opiates in my system and I'm getting ready to go to sleep I experience these weird involuntary spasms of my tongue and/or mouth. I can't control them at all and they seem to come in waves. My significant other even noticed them and asked me what he hell noises I was making...except I can't control it!

    Does anyone else happen to have any idea what I'm talking about? This ONLY happens when I've had opaites within 2 or 3 hours of bed otherwise I don't experience it so I know it's due to that. It also only happens at night when I'm getting ready to sleep.

    It's in the back of my mouth near my tongue. It's kind of hard to explain so ihope I made some sense and someone can relate and /or explain what the heck is going on, it's a mystery to me!
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Ashley26, this is definetly a side effect of the opiates. Many people are starting to complain about spasms while on suboxone and other opiates. It has been happening to me, also. I get spasms that seem to originate from my brain down to my arms or legs. Very uncontrollable and I think the opates do play a huge role in this. It has to do with brain chemistry. If it gets too bad or unbearable, I would go to the ER or tell your doctor but don't be surprised if they yank your meds because of it, which would be a bummer. But in the face of harm reduction, safety is first. If you research these side effects your explaining on yahoo or google, you'll find out that you're not alone in this situation. Good luck, hope I helped.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Greenlighter opi's Avatar
    Join Date
    Mar 2010
    Location
    the mountains
    Posts
    6
    it's one of the side effects/withdrawl coming down effects. it's not prevalent in everyone but it is more common with more prolonged users, or regular users. there isn't really any detailed study in this side effect, i have a feeling it isn't commonly reported. they aren't likely to take you off your meds, they'll certainly decrease them but that's only to see if the side effects decrease also. other than that, it's really nothing to worry about. think of it as your nervous system coming down, (after all it is going at a pretty high rate on opiates) and the one reaction that you experience is the muscle spasms in your mouth.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Bluelighter StaffWriter's Avatar
    Join Date
    Feb 2006
    Location
    The Georgia Bulldawg Nation
    Posts
    1,883
    I've never heard of tardive dyskinesia from opiates... Anyone else?
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Very interesting guys. Glad to see I'm not alone though. It just seemed like a very weird side effect and especially since I only experience it at night when going to sleep
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Quote Originally Posted by opi View Post
    it's one of the side effects/withdrawl coming down effects. it's not prevalent in everyone but it is more common with more prolonged users, or regular users. there isn't really any detailed study in this side effect, i have a feeling it isn't commonly reported. they aren't likely to take you off your meds, they'll certainly decrease them but that's only to see if the side effects decrease also. other than that, it's really nothing to worry about. think of it as your nervous system coming down, (after all it is going at a pretty high rate on opiates) and the one reaction that you experience is the muscle spasms in your mouth.
    I wish there were more studies and/or more information on this on the internet. I've never been able to find anything about it
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Quote Originally Posted by StaffWriter View Post
    I've never heard of tardive dyskinesia from opiates... Anyone else?
    The pathophysiology of drug-induced tardive dyskinesia is not well-understood. I have read some research that suggests that the opioid system plays a role, but there isn't a consensus right now. Dopamine is definitely involved, though, so its easy to see how under the correct circumstances opioids could contribute.
    Reply With Quote
     

  8. Collapse Details
     
    #8
    I haven't experienced spasms like that. I'm curious about it though.
    Reply With Quote
     

  9. Collapse Details
     
    #9
    Bluelighter MemphisX3's Avatar
    Join Date
    May 2004
    Location
    Memphrica
    Posts
    11,895
    Quote Originally Posted by Ashley26 View Post
    So I hope I don't sound crazy but this has been driving me crazy for a long time now since I've been using opiates.

    Whenever I stil have opiates in my system and I'm getting ready to go to sleep I experience these weird involuntary spasms of my tongue and/or mouth. I can't control them at all and they seem to come in waves. My significant other even noticed them and asked me what he hell noises I was making...except I can't control it!

    Does anyone else happen to have any idea what I'm talking about? This ONLY happens when I've had opaites within 2 or 3 hours of bed otherwise I don't experience it so I know it's due to that. It also only happens at night when I'm getting ready to sleep.

    It's in the back of my mouth near my tongue. It's kind of hard to explain so ihope I made some sense and someone can relate and /or explain what the heck is going on, it's a mystery to me!
    i used to get this all the time! its like my tongue will continuously slide in the back of my mouth. very annoying but i dont know what causes it or why it happens
    Reply With Quote
     

  10. Collapse Details
     
    #10
    I'm on methadone and when im going to bed at night sometimes like right before im about to go to sleep where I am kind of half asleep/half awake my whole body will jerk really violently once and sometimes so hard it make me jerk into a sitting position. It was startling at first but I get used to it it doesn't happen every day maybe like 2-3 days a week adn on those days it will happen maybe 1-3 times a night. sometimes I also wake up real suddenly from the half awake/asleep phase and make a kind of gasping noise too its really weird
    Reply With Quote
     

  11. Collapse Details
     
    #11
    Bluelight Crew Mora Fiend's Avatar
    Join Date
    Oct 2009
    Location
    Northeast Pennsylvania
    Posts
    1,121
    I never get spasms while on opiates, however I do get them while on Pregabalin. My arms and legs to fuckin nuts on some of my doses. Then again my tolerance to just about everything is gargantuan and I take about 2000mg in a dose. Maybe im just nuts.
    Reply With Quote
     

  12. Collapse Details
     
    #12
    Bluelighter Te0X2t's Avatar
    Join Date
    Jan 2011
    Location
    New Jersey.
    Posts
    380
    Happens to me all the time.
    Reply With Quote
     

  13. Collapse Details
     
    #13
    Bluelighter adder's Avatar
    Join Date
    Mar 2006
    Location
    Banana Republic of the EU
    Posts
    2,132
    I have never experienced any side effects similar to those described during 7 years of various opioids intake. However, you can find it in literature among side effects.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •